Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

FDA Put Out Warning on Fatal Rash Originating from the Use of Incivek for Hepatitis C, Deaths Reported

Posted Dec 20 2012 6:28pm
image Apparently the rash is occurring when the drug Incivek is taken in combination with the drugs peginterferon alfa and ribavirin.  The patients who were taking the drug combination developed rashes and then continued without any clinical consult and the fact that the rash kept getting worse, and that’s not a good idea.  A box warning will now be included about the potential development of the rash.   It seems that this is a rare occurrence and that those who notice it and are treated recover.  More can be read at the website for Incivek . BD
 

Dec. 19, 2012 -- The FDA warned people taking the hepatitis C drug Incivek (telaprevir) that it has received reports of a serious skin rash from the medication, which has led to several deaths.

The deaths occurred in people taking Incivek combination treatment.

This antiviral treatment includes the drug Incivek in combination with the drugs peginterferon alfa and ribavirin.

This combination treatment is most commonly used for genotype 1 chronic hepatitis C in adults with compensated liver disease (meaning the liver has some damage but still works), including those who have cirrhosis (scarring of the liver) or those who have previously received interferon-based treatment.

The FDA says some people had developed a serious skin rash while on the combination drug treatment, yet they continued to take the three medications despite the rash worsening and leading to life-threatening symptoms

http://www.webmd.com/hepatitis/news/20121219/fatal-rash-hep-c-incivek

Post a comment
Write a comment: